Q. What is the reason for tinnitus in my ear?

Answered by
Dr. Geeta Priyadarsini Kamminana
and medically reviewed by iCliniq medical review team.
Published on Jun 21, 2018

Hello doctor,

Recently, my ENT doctor suctioned a lot of fungus from my right ear and it fixed the problem. However, high pitched ear ringing continues to be a problem without any pain.

It is more of a pulsating feeling and that synchronizes with my heart rate when I am in the prone position. My hearing is just fine. My only problem is ringing sound in the ear. Is it possible that the fungus could have spread beyond my ear drum into the middle ear?

Any help would be much appreciated. I am seriously sleep deprived. The last thing he told me to do was continue with the antifungal for seven days and visit after a month. He mentioned that something in my nose was bent. What is the reason for my tinnitus?

Dr. Geeta Priyadarsini Kamminana

General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

You are suffering from otomycosis also known as swimmer's ear. It is the fungal infection of the external ear.

The symptoms include itching, ear discharge, ear pain, ear fullness, temporary hearing loss and tinnitus.

Although most individuals will get immediate relief from tinnitus following the treatment, some may continue to experience ringing.

Standard management includes a course of antifungal drops to be taken five times a day for 1 to 3 weeks.

As the name suggests, this condition often occurs due to excessive moisture in the ears. Hence, it is very important to clean and wipe dry your ears after bathing and swimming.

Do not clean your ears with bud frequently as frequent cleaning with a cotton bud prolongs the condition.

  • For tinnitus, which is in fact very annoying as the sound in the head with no external source, you may use Tablet Elavil (Amitriptyline) 10 mg at bedtime to get some sound sleep.
  • Also, Arches tinnitus formula may be helpful. Consult your specialist doctor, discuss with him or her and take the medicine with consent.
  • Get your ear examined for wax or perforation, which are the dominant causes of persistent tinnitus.
  • It is a chronic condition and requires maintenance if dry environment, particularly if you go for aquatic sports or swimming. The treatment should be appropriate and to be adhered.
  • Please check for your diabetic status and do not use antibiotic ear drops.

For further information consult an ENT otolaryngologist online --> https://www.icliniq.com/ask-a-doctor-online/ENT-Otolaryngologist

Also Read Answers From:

Related Questions & Answers


Why the ear pain increased after using prescribed ear drops?

Query: Hello doctor,A few months back, I had ear pain and according to the doctor, I had a fungal infection and got my ear cleansed and prescribed some drops for my ear to be used. As I used those ear drops my ear pain got increased and it turned into a very severe pain that I start feeling that some fluid...  Read Full »

Tinnitus worsening mom's anxiety. What might help her?

Query: Hello doctor,My mother is in a care home and is experiencing very loud tinnitus. She is becoming very stressed and anxious as this has been going on for months. We have asked her GP to help but it does not seem that anything can be done. She has had her ears cleared but this has not helped either. S...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an ENT Otolaryngologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.